MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth unavailable.Patient's weight unavailable.Device evaluation: the device was returned to the manufacturer and evaluated by a cross functional team on (b)(6) 2021.The distal tip was bent, potentially from shipping the device back for evaluation.Using a bridge prep kit guide wire feeding through the proximal end, no resistance was felt, and the guide wire, feeding it through the distal tip, no resistance was felt.The guide wire was able to be fed through the entire length of the device both proximally and distally without issue.Further investigation confirmed that the guide wire used in the procedure is similar to the guide wire present within the bridge prep kit.It was also confirmed that the guide wire remained in place within the patient when this device was removed, and the guide wire reportedly advanced through the second bridge balloon without issue.The team was unable to replicate the reported complaint.
 
Event or Problem Description
A philips representative became aware on 09 june 2021 that during preparation for a lead extraction procedure which commenced on (b)(6) 2021 and while attempting to advance a spectranetics bridge occluding balloon over the guide wire (to be used in the event of an emergency), it was found that the bridge balloon would only advance approximately 1/3 of the way into the patient''s vessel, and was reportedly blocked within the balloon.This device was removed and another bridge balloon was successfully advanced, using the same guide wire as with the first balloon.The procedure was successfully completed with no reported patient harm.This report is being submitted due to the potential of this reported failure contributing to death or serious injury if the failure was to recur during an emergency.

Brand Name
SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12096019
Report Number1721279-2021-00122
Device Sequence Number4752005
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)221020(10)FMN20K20A
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberFMN20K20A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1